MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA ROD TO ROD CLAMP - AXIAL; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS

STRYKER SPINE-SWITZERLAND XIA ROD TO ROD CLAMP - AXIAL; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Model Number 03805002
Medical Device Problem Codes Mechanical Problem (1384); Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 08/09/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that; patient presented to the surgeon with pain following a fall.The previous case was performed on (b)(6) 2017 for pseudoarthorsis of l5-s1.The patient was revised using new screw with connectors.The rod pulled out from the right side and there is suspicion that the rod pulled out from the left side as well.The patient bone quality was average and the patient activity was moderate.Patient will undergo a revision surgery on (b)(6) 2017.This is the third revision surgery the patient will have.The other revision surgeries were not related to any instrumentation issues.
 
Additional Manufacturer Narrative
Results: visual, dimensional, functional, and material analysis could not be performed as the device was not returned.The construct was made such that there is multiple levels of fixation at the top, and multiple levels of fixation at the bottom, with a couple levels in between with no fixation where the connectors were used.This construct design with the existing curve of the spine allowed for a large bending moment to exist within the non fixed region, which can eventually cause the rod to slip out of the connector.Additionally, it was reported that the patient suffered a fall.The most likely root cause is multifactorial with the construct design and patient fall both contributing to the event.
 
Event or Problem Description

Brand Name
XIA ROD TO ROD CLAMP - AXIAL
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key6843609
Report Number3005525032-2017-00090
Device Sequence Number109016
Product Code KWQ
UDI-Device Identifier04546540147998
UDI-Public(01)04546540147998
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K060361
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number03805002
Device Catalogue Number03805002
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/09/2017
Supplement Date Received by Manufacturer08/09/2017
Initial Report FDA Received Date09/05/2017
Supplement Report FDA Received Date12/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient Weight100